Weight Loss after Zoloft

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 11/30/2007 5:39 AM (GMT -7)   
I am starting a new thread and we are locking the old one...it is just getting to long and I don't want anyone's responses to be missed.




Shy
Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia
Meds I have taken throughout the years:Wellbutrin,Tranxene,Paxil,Prozac,Valium,
Lexapro,Zyban,Buspar,Clonazepam

Have been med free for 2 years now.

www.healingwell.com/donate


TinKC
New Member


Date Joined Nov 2007
Total Posts : 4
   Posted 12/20/2007 8:46 PM (GMT -7)   
I was looking to see if anyone was still around from all of the old weight gain threads. I wasn't a member during that time those threads were active but I have been reading them all over the past few days. I feel like I have so much in common with everyone!!!

Also, on the first thread regarding weight gain & zoloft, a user by the name of Mekkie posted a website that I guess had some helpful info relating to the topic but I couldn't find the link anywhere on that thread!! Does anyone know the website Mekkie posted??

I started a 50mg dose of Zoloft in Feb 2007. I never put 2 & 2 together that my weight gain was being caused by this medication. It was right around Halloween that I started getting really irritated and how steadfast my weight was becoming. I exercise on a regular basis and it seemed as though I was gaining, gaining, gaining. It didn't make sense. I started searching online and found this wonderful board and read up on all the issues other Zoloft users were having with their weight. I called my doc to get instructions on tapering off because I wanted off of this nasty beast. I initially went onto Zoloft for anxiety issues but now feel totally depressed because of how fat I am! In Feb 2007 I weighed 144 and from that point wanted to still lose about 15 pounds of baby weight I had lingering around. Well...fast forward to Nov 2007, I weigh 165! And I have actually changed my diet to reduce process foods, high fructose corn syrup, etc etc and have continued my active lifestyle by exercising at the very least 3x a week. So, my doc advised me to take 1/2 my dosage (25mg) for one month and then stop from that. Well, me being the awnry person I am, took the 25mg for 2 weeks and then went cold turkey. I haven't had any Zoloft since Dec 12. The entire time, I have had horrible headaches, they get worse with noise. I almost feel like I am in a constant state of a hangover. The dizziness, headaches, irritability. And having a toddler around pretty much exacerbates these effects.

I am wanting to know when these withdrawal side effects will subside??
~~~~~~~~~~~
      Tara
~~~~~~~~~~~


ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 12/21/2007 5:05 AM (GMT -7)   
Hi Tara

I would contact your doctor right away... if the side effects are still there then they might not subside and that is not a good situation.

I think the link that Mekkie posted was against the forum rules (selling a product) and therefore it was taken out.
Shy


Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia
Meds I have taken throughout the years:Wellbutrin,Tranxene,Paxil,Prozac,Valium,
Lexapro,Zyban,Buspar,Clonazepam

Have been med free for 2 years now.

I will scream with you,Cry with you and hopefully laugh with you.


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 12/21/2007 10:32 AM (GMT -7)   

Shy is correct, it is not good to go cold turkey as the backlash can be really tough. 

I know this thread was about Zoloft but any stories in how people did re weight loss after stopping SSRI would be helpful.

Thanks

Kitt


 
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression, GERD, Osteoarthritis
*Wife of a Crohnie*
******www.healingwell.com/donate***
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 


Floppington
Regular Member


Date Joined Dec 2007
Total Posts : 43
   Posted 12/21/2007 8:56 PM (GMT -7)   
I was on Paxil for six years, from ages 15 to 21. During that time my weight increased dramatically. I remember feeling much more hungry. I went off the medication about four years ago and found that the weight came off quickly. That could be partly because I was still in my early 20's so my metabolism was still relatively high. But for me it came off rapidly - I lost about 60 pounds in six months. When I stopped the medication my appetite went down, so I just wasn't as hungry - it wasn't as if I was actively trying to diet. My weight dropped fast, then leveled out. I think if I were to be put back onto a medication now I would be much more mindful of my weight because I don't think that a rapid gain and then loss like that is healthy - I think I just bounced back from it because I was young.
Also I experienced similar side effects during withdrawl to what you are describing Tara. Dizziness, headaches, some nausea, as well as a strange feeling that was like mild electric shocks travelling up from my heels when I walked. Sometimes if I turned my head quickly it seemed like it took a few seconds for the world (or just my vision) to catch up. For me it actually took several months before I felt "balanced" again. My doctor at the time (who was just a GP and not a specialist) had said it was okay to simply stop taking the medication cold turkey. It may have been better if I had been weaned off them more slowly. But I agree with Shy - contact your doctor and let him/her know what you are experiencing.

Post Edited (Floppington) : 12/21/2007 9:05:59 PM (GMT-7)


TinKC
New Member


Date Joined Nov 2007
Total Posts : 4
   Posted 12/25/2007 7:57 PM (GMT -7)   
Thanks for the replies. The physical withdrawal side effects have gone away...the headaches, dizziness, hangover feelings, etc. However, I feel like I am 200x more irritable than ever right now! It could also have to do with the fact that I am starting my period next week but still...it is much worse. I feel like I am going to bite someone's head off at the drop of a dime.

I know that I have a very strong desire to never be put on a medication like Zoloft ever again. I hate the way I look now. And it has really poorly affected my sex life with my husband. I don't want to be intimate because I feel so ashamed of the way I look. It is really frustrating and I wish I would've been told the truth that weight gain is a common side effect instead of being told that there were practically no side effects. At least I would be anticipating it instead of wondering what in the heck is going on inside of my body. I will continue with my healthy eating habits and will probably bump up my exercise routine if I can find the time.

I have been reading alot of material by Dr. Andrew Weil. He is the Clinical Professor of Medicine and Director of the Program in Integrative Medicine at the Univ. of Arizona in Tucson. His approach to combining conventional medicine with alternative medicine in order to practice preventative medicine is very insightful. I am going to start on some B-complex vitamins along with the recommended dosage of Omega-3's to see if it helps balance out my moods.
~~~~~~~~~~~
      Tara
~~~~~~~~~~~

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 11:07 AM (GMT -7)
There are a total of 2,733,559 posts in 301,134 threads.
View Active Threads


Who's Online
This forum has 151272 registered members. Please welcome our newest member, Toto'surprise.
318 Guest(s), 9 Registered Member(s) are currently online.  Details
BensonHill, Bololidat, tickbite666, Serenity Now, mpost, Bobby Mac, Namie, peanut307, Traveler


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer